Acute interstitial nephritis (AIN) is inflammation of the
kidney usually caused by a medicine but also may be caused by streptococcal,viral, or Legionella
infections. Acute interstitial nephritis can lead to acute kidney injury (also called acute renal failure) or sometimes kidney failure.
Medicines that commonly cause acute interstitial nephritis include
allopurinol, antibiotics, cimetidine, and nonsteroidal anti-inflammatory drugs
(NSAIDs). Make sure every doctor you see knows about all of the medicines, vitamins, or herbal supplements you take. This means anything you take with or without a prescription.
Symptoms of acute interstitial nephritis include a skin
rash, fever, and an abnormal sediment in the urine.
acute interstitial nephritis includes correcting the cause by discontinuing the
medicine or treating the underlying infection. If acute interstitial
nephritis is diagnosed and treated early enough, kidney function will improve
May 8, 2013
E. Gregory Thompson, MD - Internal Medicine & Tushar J. Vachharajani, MD, FASN, FACP - Nephrology
How this information was developed to help you make better health decisions.
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
We are happy to take your appointment request over the phone, or, you may fill out an online request form.
Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.